very puffy-thighs are hard to the touch. I'm saying congestive heart failure... Is an Aldactone once a day together with Lasix going to make the BP too low? Would like to reduce the fluid
I have a bit of a problem with fluid problem also (ascites and edema). I take up to 120mg of Aldactone/furosemide a day (a sodium/potassium stripper) and Lasix (spironolactone) I had to give up (I'm a man; growing breasts is not an option but I don't miss the body hair which never grew back). The Lasix is supposed to be Potassium sparing but my Potassium levels are perfect with or without Lasix. I presume you are on a low salt or salt free diet? I have to limit Sodium salt intake (labelled foods) to 1000mg per day (about one sixth of a teaspoon). Never use low sodium salt as the rest is all potassium salts and can badly mess with salt balance. On top of that, I weigh myself twice a day for fluid management (too much fluid and I can put on 14 pounds a week easily) so I have fluid intake restriction rules (my Kidney function is near perfect).
I have noticed that the refractory fluid retention responds really well to lying flat and take half the diuretic dose and take the second half around two hours later seems to be more productive. I have lost 35 pounds of water in two weeks using this method. I also use scales to monitor fluid levels day to day. I do get thirsty sometimes so I tend to sip my drinks continuously through the day.
Believe it or not, thickening of blood viscosity is only manifested in quite severe dehydration so the diuretics have very little impact on blood pressure. Your body will do just about anything to maintain a stable blood volume otherwise blood chemistry would be all over the place.
PS. A digital bathroom set of scales is cheap. Weigh yourself in the morning and before bed (logging it in a diary is helpful to track BP, weight (x2) and what dose of medications you took).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jun 2018 • 3 answers
Updated 8 Jun 2013 • 3 answers
Updated 19 Jan 2015 • 1 answer
Updated 22 Jan 2015 • 1 answer
Updated 15 Oct 2016 • 1 answer